MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXSK0032
Medical Device Problem Codes Thermal Decomposition of Device (1071); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ablation procedure, a versacross access solution kit was selected for use, the radio frequency (rf) wire could not perform transseptal puncture as it did not cross the septum.The rf delivery was attempted around five times but crossing the septum could not be performed.To troubleshoot, the staff confirmed that the appropriate amount of the rf wire was exposed outside the dilator.No difficult anatomy was noted during the case which may have contributed to the issue.There were no errors displayed on the rf generator, but the wire wasn't able to cross the septum despite appropriate wire exposure.Upon removal of the rf wire the tip of the wire was black, no damage was noted prior to the procedure.Gentle forward pressure was applied during the duration of the radio frequency application.A new versacross access solution kit was opened the radio frequency wire worked fine and the procedure was completed successfully.No patient complications were reported.The device is available for return.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
This supplemental mdr is submitted to report investigation results (mdr aware date 27sep2023).The device was received for analysis.Upon inspection, the device met its design specification for the wire body outer diameter, proximal end outer diameter, electrode height, and electrode/heat shrink gap.A visual and dimensional test took place and concluded that the rf wire is within the standard measurements, and no char was observed on the tip of the wire.Additionally, an arc testing was completed to confirm if rf is delivered to the distal end of the wire.All testing confirmed that the wire is working properly, and that rf is being delivered to the distal end of the wire.
 
Event or Problem Description

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16978223
Report Number2124215-2023-20898
Device Sequence Number6480498
Product Code DXF
UDI-Device Identifier00685447011835
UDI-Public00685447011835
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model NumberVXSK0032
Device Lot NumberVXF170223A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown